Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 104, NWS Jacksonville, FL

June 15, 2001Brantley County, Pierce County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2001, 3:23 PM EDT for Brantley County, Pierce County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 3:23 PM EDT (19:23 UTC)
Expired
Jun 15, 2001, 4:30 PM EDT
In force
67 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Brantley County, GA, Pierce County, GA

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 15, 2:50 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI JUN 15 2001

CURRENTLY...CONVECTION BEGINNING TO DEVELOP OVER SOUTHEASTERN
GEORGIA...WITH STRONGER CELLS DEVELOPING OVER CENTRAL FLORIDA WATER
VAPOR IMAGERY SHOWED A WEAK SHORT WAVE MOVING OFF THE NORTHEAST
FLORIDA SOUTHEAST GEORGIA COAST WHICH IS PROBABLY SUPPORTING THE
THUNDERSTORMS OVER SOUTHEAST GEORGIA...WHILE SEA BREEZE INTERACTION
APPEARS TO BE THE DRIVING FORCE FOR THE ACTIVITY OVER CENTRAL
FLORIDA...SO WILL HAVE TO WATCH IF THAT ACTIVITY MOVES NORTH INTO
OUR ZONES AS THE WEST COAST SEA BREEZE MAKES ITS WAY EAST.

A COLD FRONT PUSHES THROUGH THE AREA SATURDAY NIGHT AND SUNDAY AND
DISSIPATES AVER CENTRAL FLORIDA TUESDAY NIGHT AND WEDNESDAY. THIS
FRONT SHOULD ENHANCE AN SEA BREEZY ACTIVITY WHICH DEVELOPS SO WILL
KEEP CHANCE POPS FOR AFTERNOON AND EVENING POPS FOR THIS
PACKAGE.

SLIGHTLY COOLER AIR BEHIND THE COLD FRONT...SO WILL DROP
TEMPERATURES INTO THE UPPER 80S TO AROUND 90 BEHIND THE FRONT.

PRELIM
AMG 71/91/68/88 3433
SSI 75/89/74/85 3533
JAX 72/92/70/88 4553
GNV 72/94/69/89 4543 33

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Local storm report, Jun 15, 10:15 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1015 AM EDT FRI JUN 15 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    ST MARYS                  GA   WIND DAMAGE
06/14/01   CAMDEN                         OKEFENOKEE REMC REPORTED
                                          TREES DOWN ON POWERLINES.
                                          POWERLINES ALSO DOWNED BY
                                          WINDS. PEA SIZE HAIL.

SEC
Special weather statement, Jun 15, 12:00 PM EDT, 3 hours 23 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI JUN 15 2001

...SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS
ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THIS ACTIVITY
WILL INTERACT WITH THE ATLANTIC SEA BREEZE AND THE MOST CONCENTRATED
AREA OF THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS NEAR AND EAST OF
THE SAINT JOHNS RIVER AND INTERSTATE 95.

A FEW STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH...
SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO
LIKELY WITH THUNDERSTORMS...ESPECIALLY IN ATLANTIC COASTAL COUNTIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:36 PM EDTSevere Thunderstorm WarningJAXMarion39 min
Jun 15, 5:25 PM EDTSevere Thunderstorm WarningJAXPutnam50 min
Jun 15, 5:32 PM EDTTornado WarningJAXFlagler, Putnam28 min
Jun 15, 3:23 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.